Q. Had hysterectomy long back and spotting now. Should I be concerned?

Answered by
Dr. Sanjay Kumar Bhattacharyya
and medically reviewed by iCliniq medical review team.
Published on Sep 02, 2016

Hi doctor,

I am spotting for the past three days. I had complete hysterectomy about 23 years ago and I am not sexually active. Why am I spotting? Should I be concerned? I am currently on Plavix, Aspirin and Lipitor.

Dr. Sanjay Kumar Bhattacharyya

Obstetrics And Gynaecology
#

Hi,

Welcome to icliniq.com.

  • Yes, this is a postmenopausal bleeding and definitely needs a consultation.
  • As you had a total hysterectomy, I presume it could be due to atrophic vaginitis. This can occur when your dry vagina gets torn following any kind of friction.
  • I suggest you to stop sex for a few days. Obviously, you need a clinical examination by your GP (general practitioner).
  • If it is truly an atrophic vaginitis, then you need some estrogen cream to apply locally as well as some lubricants during sex.

The Probable causes:

Postmenopausal bleeding.

Differential diagnosis:

1. Vaginal infection.
2. Vulval growth.

Probable diagnosis:

Atrophic vaginitis.

Preventive measures:

Use lubricants during sex.

Regarding follow up:

Revert back for further doubts to an obstetrician and gynaecologist online.---> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Also Read Answers From:

Related Questions & Answers


Following UTI, I am getting vaginal dryness and pain. How to treat this?

Query: Hi doctor, A few months ago, I was suffering from UTI and followed by vaginal dryness. Right now, I feel occasional sharp pain in my vagina, which subsides after a while. Also, I am getting pain during intercourse. I wanted to know the ways to treat this vaginal dryness. I had urine and culture t...  Read Full >>


Dr. Dattaprasad Balasaheb Inamdar
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Pain can be due to cystitis or recurrence of UTI (urinary tract infection). UTI will not cause vaginal dryness. It indicates inadequate exposure to estrogen (hormone), which can be due to many causes. Regarding dryness and pain during intercourse, it can be reduce...  Read Full

Does spotting after I-pill rule out pregnancy?

Query: Hello doctor, My wife started her last menstrual cycle on the 22nd of the previous month. We had protected sex on the 27th of the previous month. Unfortunately, the condom ruptured but, I was able to pull it out a few seconds before ejaculating. Just to be safe, she took an I-pill seven hours after ...  Read Full >>


Dr. Deepti Verma
Fetal Medicine Specialist

Answer: Hello, Welcome to icliniq.com. I have gone through your query and understand the concerns. I-pill has the usual side effect of delaying the next expected periods by two to three weeks. So, most likely her periods are delayed due to the pill. I will suggest her to get a urine pregnancy test don...  Read Full

Is spotting due to I-pill or early pregnancy symptoms?

Query: Hi doctor,I had unprotected sex five month back and took I-pill within 12 to 14 hours. I have done home tests on the sixth and ninth day which were negative. I had brown spotting on the 13th day and some spotting today as well. My last period was ten days before having sex. Is the spotting due to th...  Read Full >>


Dr. Sweta Singh
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Well, the best way to find out whether this is spotting due to pregnancy or I-pill is by doing a simple blood test namely the serum beta hCG (human chorionic gonadotropin) to rule out pregnancy. Please share the report when ready. Home pregnancy tests are not very accur...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.